Wyoming, 2014

Hail in Wyoming, June 24, 2014

June 24, 2014 · NWS CYS · 19 events in 2 counties and zones

Thunderstorms produced numerous reports of large hail across extreme southeast Wyoming.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
19

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

Thunderstorms produced numerous reports of large hail across extreme southeast Wyoming.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 24, 2:38 PM MST, 32 minutes earlier.

Area forecast discussion, Jun 24, 2:38 PM MST, 32 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
338 PM MDT TUE JUN 24 2014

.SHORT TERM...(LATE THIS AFTERNOON THROUGH THURSDAY)
ISSUED AT 300 PM MDT TUE JUN 24 2014

THIS AFTERNOON IS SHAPING UP TO BE A CARBON COPY OF MONDAY
CONVECTION-WISE. MOIST EASTERLY LOW LEVEL FLOW WITH DEW POINTS IN
THE 50S IS BANKED UP ALONG THE FRONT RANGE. AFTERNOON HEATING HAS
CREATED AN UNSTABLE ENVIRONMENT WITH ISOLATED TSTORMS QUICKLY
DEVELOPING AND INTENSIFYING OVER THE SOUTHERN LARAMIE RANGE. OTHER
CONVECTION WAS FIRING ALONG A THERMAL RIDGE WITH SBCAPES OF
800-1200 J/KG. SPC ISSUED SEVERE TSTORM WATCH 354 FOR ALBANY AND
LARAMIE COUNTIES VALID UNTIL 10 PM MDT. STORM MOTION IS TO THE
SOUTHEAST AT 10 TO 15 MPH. BESIDES THE HAIL AND WIND THREATS...
VERY HEAVY RAINFALL MAY RESULT IN LOCALIZED FLOODING. LEFT IN
SEVERE THREAT FROM THE SUMMIT EAST TO KIMBALL THROUGH EARLY
EVENING. CONVECTION WILL DECREASE IN INTENSITY AND COVERAGE LATER
THIS EVENING AS AIR MASS STABILIZES SOMEWHAT. SOME ISOLATED WEAKER
CONVECTION MAY LINGER OVER PORTIONS OF EAST AND SOUTH CENTRAL WY
LATER TONIGHT.

WEDNESDAY LOOKS MORE FAVORABLE FOR STRONG TO SEVERE CONVECTION
ACROSS THE PLAINS AS SHORTWAVE ENERGY RIDES NORTHEAST ACROSS
THE CWA AND INTERACTS WITH MOIST AND MORE UNSTABLE ENVIRONMENT.
MODEL FORECAST SBCAPES PEAK IN THE 2000-2500 J/KG RANGE DURING
THE AFTERNOON EAST OF THE LARAMIE RANGE. CONVECTION WILL FORM
OVER THE HIGHER TERRAIN EARLY AFTERNOON AND PUSH EAST ONTO THE
PLAINS MID TO LATE AFTERNOON. MAIN SEVERE THREATS WILL BE LARGE
HAIL AND WIND GUSTS TO 60 MPH...BUT AN ISOLATED TORNADO OR TWO
WILL ALSO BE POSSIBLE. THE SEVERE THREAT WILL DIMINISH AFTER
MID EVENING ACROSS THE WESTERN NE PANHANDLE. ISOLATED CONVECTION
WILL LIKELY LINGER INTO THE LATE NIGHT HOURS FROM NORTHEAST WY
INTO NORTHERN NE WITH THE PASSAGE OF ANOTHER SHORTWAVE.

THURSDAY MORNING SHOULD BE DRY FOR THE MOST PART WITH SUBSIDENCE
UNDER SHORTWAVE RIDGE. SURFACE BOUNDARY WILL DRIFT SLOWLY EAST
TO NEAR THE WY-NE BORDER DURING THE AFTERNOON. THE THERMAL AXIS
SHIFTS EAST INTO THE WESTERN NE PANHANDLE WITH SBCAPES OF
2000-3000 J/KG. CONVECTIVE COVERAGE WILL BE MORE ISOLATED WITH A
FEW STRONG TO SEVERE TSTORMS POSSIBLE IN WESTERN NE PANHANDLE.

TEMPERATURES WILL BE ABOVE SEASONAL NORMALS BOTH DAYS...WITH THE
WARMEST OF THE TWO THURSDAY WITH HIGHS IN THE 80S TO AROUND 90
FOR THE PLAINS. LOWS WILL BE IN THE 40S AND 50S.

.LONG TERM...(THURSDAY NIGHT THROUGH TUESDAY)
ISSUED AT 300 PM MDT TUE JUN 24 2014

THE MODELS CONTINUE TO SHOW A DRIER PATTERN DEVELOPING INTO THE
WEEKEND.  WITH GOOD UPPER LEVEL DIFFLUENCE AHEAD OF THE UPPER TROUGH
ON THURS NIGHT AND HIGH INSTABILITY ACROSS THE PANHANDLE...COULD BE
A FEW SEVERE STORMS LINGERING INTO THE EARLY NIGHT OVER THE WESTERN
PANHANDLE.  UPPER TROUGH IS OVERHEAD ON FRI WITH THE SFC TROUGH
ALONG OUR EASTERN CWA BORDER DURING THE AFTN.  WITH THIS SETUP IT
APPEARS THAT THE HIGHEST DEW POINTS (50-60F) AND SOUTHERLY WINDS WILL
BE JUST EAST OF THE CWA...SO SEVERE POTENTIAL SHOULD BE LESS THAN
THURS.  OF COURSE IF THE UPPER TROUGH IS SLOWER AND THE MOISTURE
BOUNDARY LIES ALONG THE WY-NE BORDER...THEN FRI COULD END UP BEING
YET ANOTHER DAY OF SEVERE STORMS IN THE PANHANDLE.  MUCH DRIER AIR
MASS IS STILL ADVERTISED FOR SAT AND INTO SUN AS WEST TO NORTHWEST
LLVL WINDS PUSH ACROSS THE AREA...AND POPS ARE DECREASED ACCORDINGLY.
LONG RANGE MODELS DO NOT SHOW ANY SUSTAINED MOISTURE ADVECTION
THROUGH AT LEAST EARLY NEXT WEEK.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY MORNING)
ISSUED AT 1147 AM MDT TUE JUN 24 2014

SCATTERED SHOWERS AND TSTMS WILL DEVELOP ONCE AGAIN AROUND 20Z THIS
AFTN ALONG THE SOUTHERN LARAMIE RANGE. THESE STORMS WILL THEN MOVE
EASTWARD...WITH THE COVERAGE HIGHEST IN AREAS NEAR INTERSTATE 80.
INCLUDED VCTS AT MANY OF THE SITES EVEN THOUGH THE BEST CHANCE OF
STORMS WILL STRETCH FROM LAR TO SNY. WINDS WILL GENERALLY BE LESS
THAN 15 KT OUTSIDE OF GUSTY WINDS FROM THE TSTMS. SHOWER ACTIVITY
WILL DECREASE AFTER AROUND 06Z.

&&

.FIRE WEATHER...
ISSUED AT 245 PM MDT TUE JUN 24 2014

MINIMAL FIRE WEATHER CONCERNS THE NEXT FEW DAYS WITH OPPORTUNITIES
FOR SOME WETTING RAINS...ESPECIALLY ACROSS THE PLAINS. DRIER AIR
MASS WILL BE WEST OF THE LARAMIE RANGE WHERE LOWER ELEVATION RELATIVE
HUMIDITIES WILL DROP TO 10 TO 15 PERCENT DURING THE AFTERNOONS. WINDS
WILL GENERALLY BE LIGHT EXCEPT IN AND NEAR THUNDERSTORMS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...JAMSKI
LONG TERM...FINCH
AVIATION...FINCH
FIRE WEATHER...JAMSKI
Hazardous weather outlook, Jun 24, 2:49 PM MST, 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
349 PM MDT TUE JUN 24 2014

NEZ002-003-019>021-054-055-095-096-WYZ101>103-106>108-116>119-
252200-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY-
EAST LARAMIE COUNTY-
349 PM MDT TUE JUN 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND
PERSIST UNTIL LATE THIS EVENING. THERE IS A RISK FOR SEVERE
THUNDERSTORMS WITH LARGE HAIL AND WIND GUSTS TO 60 MPH OVER
PORTIONS OF SOUTHEAST WYOMING AND THE SOUTHWEST CORNER OF THE
WESTERN NEBRASKA PANHANDLE. THIS INCLUDES WHEATLAND...
CHUGWATER...CHEYENNE...PINE BLUFFS AND KIMBALL. A SEVERE
THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM MDT FOR ALBANY
AND LARAMIE COUNTIES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE FORECAST
WEDNESDAY THROUGH FRIDAY. A FEW STORMS COULD BE STRONG TO SEVERE
EAST OF THE LARAMIE RANGE WEDNESDAY AND THURSDAY WITH LARGE HAIL
AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY NEEDED LATE THIS AFTERNOON AND EARLY
EVENING ACROSS THE CHEYENNE AREA.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ104-105-109>115-252200-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
349 PM MDT TUE JUN 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND
PERSIST INTO THE EARLY EVENING HOURS. SEVERE STORMS ARE NOT
EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WIDELY SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS
ARE FORECAST WEDNESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

JAMSKI

In the hours before

Local storm report, Jun 24, 9:18 AM MST, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1018 AM MDT TUE JUN 24 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             10 S LARAMIE            41.17N 105.58W
06/23/2014  E0.50 INCH       ALBANY             WY   TRAINED SPOTTER

&&

MJAMSKI
Special weather statement, Jun 24, 1:37 PM MST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
237 PM MDT TUE JUN 24 2014

WYZ116-117-242115-
SOUTH LARAMIE RANGE WY-SOUTH LARAMIE RANGE FOOTHILLS WY-
237 PM MDT TUE JUN 24 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LARAMIE COUNTY UNTIL
315 PM MDT...

AT 230 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTHEAST OF BUFORD...OR 22 MILES
SOUTHWEST OF CHEYENNE...MOVING EAST AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EXTREME SOUTHWESTERN LARAMIE COUNTY.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4110 10492 4100 10492 4100 10527 4108 10528
TIME...MOT...LOC 2037Z 267DEG 11KT 4101 10515

HAMMER
Special weather statement, Jun 24, 2:09 PM MST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
309 PM MDT TUE JUN 24 2014

WYZ117-118-242200-
CENTRAL LARAMIE COUNTY WY-SOUTH LARAMIE RANGE FOOTHILLS WY-
309 PM MDT TUE JUN 24 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LARAMIE COUNTY UNTIL 400
PM MDT...

AT 302 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTH OF NATURAL FORT REST AREA...OR 11
MILES SOUTHWEST OF CHEYENNE...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  SOUTH GREELEY HIGHWAY...

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 1 AND 8.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4114 10465 4101 10465 4100 10506 4107 10507
TIME...MOT...LOC 2109Z 254DEG 14KT 4105 10493

HAMMER
Special weather statement, Jun 24, 2:13 PM MST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
313 PM MDT TUE JUN 24 2014

WYZ103-242200-
NORTH LARAMIE RANGE WY-
313 PM MDT TUE JUN 24 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ALBANY COUNTY UNTIL
400 PM MDT...

AT 306 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FRIEND PARK CAMPGROUND...OR 31 MILES
NORTHWEST OF WHEATLAND...MOVING SOUTHEAST AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  LARAMIE PEAK...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4219 10528 4210 10529 4210 10553 4229 10558
      4229 10538
TIME...MOT...LOC 2113Z 307DEG 5KT 4224 10548

HAMMER
Special weather statement, Jun 24, 2:47 PM MST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
347 PM MDT TUE JUN 24 2014

WYZ103-106-107-242230-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-EAST PLATTE
COUNTY WY-NORTH LARAMIE RANGE WY-
347 PM MDT TUE JUN 24 2014

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PLATTE COUNTY UNTIL 430
PM MDT...

AT 338 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES SOUTHEAST OF LARAMIE PEAK...OR 18 MILES
WEST OF WHEATLAND...MOVING SOUTHEAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF WESTERN PLATTE COUNTY.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 4216 10501 4193 10507 4206 10528 4220 10528
TIME...MOT...LOC 2148Z 297DEG 14KT 4212 10525

HAMMER
Special weather statement, Jun 24, 3:05 PM MST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
405 PM MDT TUE JUN 24 2014

WYZ116>118-242245-
CENTRAL LARAMIE COUNTY WY-SOUTH LARAMIE RANGE WY-SOUTH LARAMIE RANGE
FOOTHILLS WY-
405 PM MDT TUE JUN 24 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LARAMIE COUNTY UNTIL 445
PM MDT...

AT 403 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF FEDERAL...OR 11 MILES WEST
OF CHEYENNE...MOVING EAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  CHEYENNE...
  WARREN AF BASE...
  FRONTIER PARK...
  NORTH CHEYENNE...
  ARCHER EXIT...
  SOUTH GREELEY HIGHWAY...

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 346 AND
371.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 6 AND 9.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4145 10466 4107 10462 4109 10510 4130 10523
TIME...MOT...LOC 2205Z 261DEG 12KT 4119 10499

HAMMER

The radar

The Cheyenne radar (KCYS), 18 km away, was scanning. The volume nearest the first event began at 22:08 UTC.

Open the radar archive at this moment

Event by event

19 hail. Local standard time, as filed.

Hail, Laramie

When
June 24, 3:10 PM MST to 3:15 PM MST
Where
Laramie County, 11 mi NW of Cheyenne
Measured
1.5 in hail
Reported by
CoCoRaHS
Coordinates
41.253, -104.970

Ping pong ball size hail was observed 11 miles northwest of Cheyenne.

Hail, Laramie

When
June 24, 3:23 PM MST to 3:28 PM MST
Where
Laramie County, 10 mi NW of Cheyenne
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
41.242, -104.956

Half dollar size hail was reported 10 miles northwest of Cheyenne.

Hail, Laramie

When
June 24, 3:30 PM MST to 3:35 PM MST
Where
Laramie County, 12 mi N of Cheyenne
Measured
1.75 in hail
Reported by
Storm Chaser
Coordinates
41.314, -104.820

Quarter to golf ball size hail was reported by a storm chaser north of Cheyenne at Interstate 25 mile post 23. The chaser's vehicle sustained a cracked windshield.

Hail, Laramie

When
June 24, 3:32 PM MST to 3:37 PM MST
Where
Laramie County, 9.58 mi N of (Cys)cheyenne Airport
Measured
2.75 in hail
Reported by
NWS Employee
Coordinates
41.298, -104.829

Baseball size hail caused significant damage to vehicles. Windows were broken and a sunroof was destroyed.

Hail, Laramie

When
June 24, 3:47 PM MST to 3:53 PM MST
Where
Laramie County, 5.55 mi N of (Wy05)skyview Airpark
Measured
1.5 in hail
Reported by
NWS Employee
Coordinates
41.300, -104.590

Quarter to ping pong ball size hail was reported at US Highway 85 mile marker 27.

Hail, Laramie

When
June 24, 3:53 PM MST to 3:58 PM MST
Where
Laramie County, 15 mi NE of Cheyenne
Measured
2.5 in hail
Reported by
Storm Chaser
Coordinates
41.294, -104.616

Tennis ball size hail was reported on County Road 135.

Hail, Laramie

When
June 24, 4:10 PM MST to 4:15 PM MST
Where
Laramie County, 21 mi NE of Cheyenne
Measured
2.25 in hail
Reported by
Storm Chaser
Coordinates
41.355, -104.534

Billiard ball size hail was reported just south of US Highway 85.

Hail, Laramie

When
June 24, 4:35 PM MST to 4:38 PM MST
Where
Laramie County, 16 mi W of Albin
Measured
1 in hail
Reported by
Storm Chaser
Coordinates
41.420, -104.409

Quarter size hail was reported at the junction of US Highway 85 and County Road 216.

Hail, Laramie

When
June 24, 4:38 PM MST to 4:40 PM MST
Where
Laramie County, 14 mi W of Albin
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
41.420, -104.370

Golf ball size hail was observed two miles east of US Highway 85 on Albin Road.

Hail, Laramie

When
June 24, 4:40 PM MST to 4:43 PM MST
Where
Laramie County, 14 mi W of Albin
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.420, -104.370

Quarter size hail was observed 14 miles west of Albin.

Hail, Laramie

When
June 24, 4:45 PM MST
Where
Laramie County, 9 mi W of Albin
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.420, -104.274

Quarter size hail was observed nine miles west of Albin.

Hail, Albany

When
June 24, 7:47 PM MST to 7:50 PM MST
Where
Albany County, 4.67 mi SSW of Dale Creek
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.017, -105.423

Quarter size hail was observed on US Highway 287 just north of the Colorado state line.

Hail, Laramie

When
June 24, 8:35 PM MST to 8:38 PM MST
Where
Laramie County, 2.42 mi SW of Orchard Vally
Measured
1 in hail
Reported by
Public
Coordinates
41.079, -104.857

Dime to quarter size hail was reported on Interstate 25 six miles southwest of Cheyenne.

Hail, Laramie

When
June 24, 8:48 PM MST to 8:50 PM MST
Where
Laramie County, 2.05 mi E of Cheyenne
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
41.138, -104.781

Nickel to quarter size hail was reported by a KGWN 5 meteorologist.

Hail, Laramie

When
June 24, 8:49 PM MST to 8:52 PM MST
Where
Laramie County, 2.95 mi NNE of (Cys)cheyenne Airport
Measured
1 in hail
Reported by
NWS Employee
Coordinates
41.200, -104.790

Quarter size hail was reported four miles north of Cheyenne.

Hail, Laramie

When
June 24, 8:50 PM MST to 8:53 PM MST
Where
Laramie County, 3.41 mi WNW of Archer
Measured
1 in hail
Reported by
NWS Employee
Coordinates
41.170, -104.720

Nickel to quarter size hail was reported four miles east-northeast of Cheyenne.

Hail, Laramie

When
June 24, 8:50 PM MST to 8:56 PM MST
Where
Laramie County, 3.41 mi ENE of (Cys)cheyenne Airport
Measured
1.5 in hail
Reported by
NWS Employee
Coordinates
41.180, -104.750

Half dollar to ping pong ball size hail was reported three miles northeast of Cheyenne.

Hail, Laramie

When
June 24, 9:02 PM MST to 9:05 PM MST
Where
Laramie County, 4.66 mi NW of Archer
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.200, -104.720

Quarter size hail was observed five miles northeast of Cheyenne.

Hail, Laramie

When
June 24, 9:35 PM MST to 9:40 PM MST
Where
Laramie County, 3.45 mi N of Hillsdale
Measured
1.5 in hail
Reported by
CoCoRaHS
Coordinates
41.260, -104.480

Quarter to ping pong ball size hail three miles north of Hillsdale dented vehicles and stripped leaves off trees.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2014Every state in 2014This day in weather historyWarnings in Wyoming, June 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 526505, 526507, 526512, 526517, 526524, 526526, 526536, 526538, 526539, 526540, 526541, 526546, 526547, 526549, 526550, 526551, 526552, 526553, 526554.